Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Mar 10, 2017, 8:45 AM CST for Karnes County, Wilson County, Texas. It took effect at Mar 10, 2017, 10:48 AM CST. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2017, 8:45 AM CST (14:45 UTC)
- In effect from
- Mar 10, 2017, 10:48 AM CST
- Expired
- Mar 11, 2017, 4:56 PM CST
- In force
- 30 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Karnes County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 56 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cibolo Creek at Sutherland Springs (SUPT2). The gauge peaked at 22.02 ft at Mar 10, 2017, 3:00 PM CST.
- Action stage
- 17 ft
- Minor stage
- 21 ft
- Moderate stage
- 27 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08185500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
926
WGUS44 KEWX 101445
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
845 AM CST FRI MAR 10 2017
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Cibolo Creek
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC255-493-110845-
/O.NEW.KEWX.FL.W.0006.170310T1648Z-170311T2256Z/
/SUPT2.1.ER.170310T1648Z.170311T0000Z.170311T1056Z.UU/
845 AM CST FRI MAR 10 2017
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Cibolo Creek at Sutherland Springs.
* until Saturday afternoon...or until the warning is cancelled.
* At 8:15 AM Friday the stage was 19.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...the creek is expected to rise above flood stage around
10 AM Friday morning before cresting at around 22.8 feet at 6 PM
Friday evening. The creek is then expected to fall below flood
stage by 6 AM Saturday morning.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sat Sun Mon Tue Wed
Sutherland Sprin 17 21 19.5 Fri 08 AM 20.7 12.9 9.5 7.8 7.2
&&
LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798
$$
BMW2 follow-up statements
524
WGUS84 KEWX 101944
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
144 PM CST FRI MAR 10 2017
...The flood warning continues for the following rivers in Texas...
Cibolo Creek at Sutherland Springs Affecting Karnes and Wilson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC255-493-111344-
/O.EXT.KEWX.FL.W.0006.000000T0000Z-170312T0208Z/
/SUPT2.1.ER.170310T1658Z.170311T0000Z.170311T1408Z.UU/
144 PM CST FRI MAR 10 2017
The flood warning continues for
the Cibolo Creek at Sutherland Springs.
* At 1:15 PM Friday the stage was 21.8 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The creek will continue rising before cresting near
22.8 feet around 6 PM Friday evening. The creek will remain at
or near 22.8 feet until around midnight Saturday morning before
beginning to fall. The creek is expected to fall below flood stage
by 10 AM Saturday morning.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sat Sun Mon Tue Wed
Sutherland Sprin 17 21 21.8 Fri 01 PM 21.5 14.0 10.5 8.4 7.5
&&
LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798
$$
BMW706
WGUS84 KEWX 110540
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1140 PM CST FRI MAR 10 2017
...The flood warning is cancelled for the following rivers in Texas...
Cibolo Creek at Sutherland Springs Affecting Karnes and Wilson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC255-493-110610-
/O.CAN.KEWX.FL.W.0006.000000T0000Z-170312T0208Z/
/SUPT2.1.ER.170310T1658Z.170310T2130Z.170311T0022Z.UU/
1140 PM CST FRI MAR 10 2017
The flood warning is cancelled for
the Cibolo Creek at Sutherland Springs.
* At 11:15 PM Friday the stage was 15.6 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will continue to fall to 13.7 feet by Sunday morning.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sat Mon Tue Wed Thu
Sutherland Sprin 17 21 15.6 Fri 11 PM 13.7 10.4 8.4 7.5
&&
LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Mar 10, 5:31 AM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Mar 10, 5:31 AM CST, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 531 AM CST Fri Mar 10 2017 .UPDATE... 12Z Aviation Update below. && .AVIATION... Dense fog is developing early this morning from from HDO-SAT and will expand slightly in coverage through the morning. LIFR ceilings and visibility will occur in any dense fog. Outside of the fog, IFR to MVRF ceilings through the morning. Ceilings gradually become VFR after 18Z. Scattered SHRAs and TSTMs are possible in the afternoon and early evening then are expected to gradually wane after sunset. && .PREV DISCUSSION... /ISSUED 343 AM CST Fri Mar 10 2017/ SHORT TERM (Today through Saturday)... Another episode of showers and thunderstorms is expected this afternoon across much of the CWA. While initially thought that low level capping would be difficult to overcome yesterday, there appears to be little or no cap present in the RAP forecast soundings today which increases confidence in scattered convection beginning when convective temperatures are reached just after noon. A remnant outflow boundary from overnight storms in north Texas will push south to our northern border with SJT/FWD by the early afternoon and act as an area of focus for lifting unstable surface based parcels. This boundary is progged to stall along our northern border and if so, may be an area of interest for prolonged moderate to heavy rainfall. Can't rule out the possibility of some minor flooding if so. Additionally, in the southeast, another sea breeze convection set up will be possible similar to yesterday. Both of these surface based lifting mechanisms should be enough to produce some stronger pulse storms in the afternoon. A lack of appreciable shear will keep these from becoming severe but some small hail and locally heavy rainfall will certainly be possible with 2000+ SBCAPE, strong low level lapse rates, and PWATs in the 90+ percentile. Also similar to yesterday, any breaks in cloud cover today will add a conditional instability variable that will aid in convective initiation. Should see convection begin rather isolated in the southeast and north of the CWA, then coverage increasing through the afternoon, giving much of the CWA a good shot at a quarter to half inch of rain in many spots. This activity is expected to wane substantially after nightfall. Thus decreased PoPs in the overnight period for the northern areas. Saturday will be very similar again before the well advertised cold front comes through Saturday night. LONG TERM (Saturday Night through Thursday)... The aforementioned cold front pushes through rather quickly overnight Saturday, resulting in a broken line of sub-severe thunderstorms. As it approaches the CWA, we will likely be inheriting a mature, possibly decaying, quasi linear system overnight Saturday night. Due to the lack of heating overnight and shear once again, this should only result in moderate to locally heavy rainfall as it comes through, but the speed of the front should keep the flood risk low. As it stands right now, QPF totals should be around a quarter inch for the entirety of the lines passage. This front will be clear of the CWA shortly after 12Z and a much drier forecast is in store for the next week. Temperatures will be initially cool Sunday with the north winds due to the front but will recover quickly and by Monday will already be back in the 70s. Good news is the sun will finally show itself Sunday afternoon and should stick around for much of the week. A welcome sight after the last several days of overcast skies. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 82 64 76 51 60 / 60 60 50 60 10 Austin Bergstrom Intl Airport 81 64 75 51 61 / 60 60 50 60 10 New Braunfels Muni Airport 81 63 75 53 61 / 50 50 50 50 10 Burnet Muni Airport 79 61 73 48 58 / 60 60 40 60 10 Del Rio Intl Airport 80 64 79 58 68 / 40 40 30 50 10 Georgetown Muni Airport 81 62 75 48 59 / 60 60 50 60 10 Hondo Muni Airport 80 63 77 55 66 / 50 50 40 50 10 San Marcos Muni Airport 80 63 75 53 61 / 50 50 50 60 10 La Grange - Fayette Regional 80 64 74 53 60 / 50 50 60 60 10 San Antonio Intl Airport 79 64 75 54 63 / 60 60 40 50 10 Stinson Muni Airport 80 64 75 56 63 / 60 60 40 50 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 9 AM CST this morning for the following counties: Atascosa...Bastrop...Bexar...Caldwell...Comal...De Witt... Dimmit...Fayette...Frio...Gonzales...Guadalupe...Karnes...Lavaca... Lee...Medina...Uvalde...Wilson...Zavala. && Mesoscale/Aviation...TB3 Synoptic/Grids...Runyen
Hazardous weather outlook, Mar 10, 8:39 AM CST, 6 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 839 AM CST Fri Mar 10 2017 TXZ171>173-183>194-202>209-217>225-228-111445- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 839 AM CST Fri Mar 10 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Some storms this afternoon and early evening may be capable of producing locally heavy rainfall and small hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Rainfall observers are encouraged to submit rainfall reports.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:45 PM CST | Areal Flood Advisory | EWX | Guadalupe, Wilson | 60 min |
| Mar 9, 7:32 PM CST | Areal Flood Advisory | EWX | Guadalupe, Wilson | 118 min |
| Mar 9, 7:42 PM CST | Areal Flood Advisory | EWX | Comal, Guadalupe | 2 hr |
| Mar 9, 11:40 PM CST | River Flood Warning | EWX | Comal, Gonzales, Guadalupe | 11 hr |
| Mar 10, 2:03 AM CST | River Flood Warning | EWX | Guadalupe | 15 hr |
| Mar 10, 5:30 AM CST | Dense Fog Advisory | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 12 more | 4 hr |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.